Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 68, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 9, 2015, 5:24 AM CDT for Moore County, Potter County, Randall County, Texas. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2015, 5:24 AM CDT (10:24 UTC)
- Expired
- May 9, 2015, 6:30 AM CDT
- In force
- 66 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Moore County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 5:25 AM CDT | HAIL 2.5 | 2 E Bushland, TX | |
| May 9, 5:40 AM CDT | HAIL 1 | 8 Nw Amarillo, TX | NICKLE TO QUARTER SIZE HAIL AT BISHOP HILLS |
| May 9, 5:40 AM CDT | HAIL 1.75 | 6 Wnw Amarillo, TX | GOLF BALL SIZE IN TASCOSA HILLS ALONG WITH POWER BEING OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:11 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
267
WUUS54 KAMA 091024
SVRAMA
TXC341-375-381-091130-
/O.NEW.KAMA.SV.W.0068.150509T1024Z-150509T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
524 AM CDT SAT MAY 9 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS...
POTTER COUNTY IN THE PANHANDLE OF TEXAS...
NORTHWESTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 630 AM CDT
* AT 520 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUSHLAND...
AND MOVING NORTH AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
SOME TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
BUSHLAND... MASTERSON... FOUR WAY...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 53 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3514 10214 3523 10217 3586 10193 3576 10162
3507 10200
TIME...MOT...LOC 1024Z 201DEG 32KT 3519 10206
HAIL...1.75IN
WIND...70MPH
$$
SCHNEIDER4 follow-up statements
847
WWUS54 KAMA 091040
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
540 AM CDT SAT MAY 9 2015
TXC381-091050-
/O.CAN.KAMA.SV.W.0068.000000T0000Z-150509T1130Z/
RANDALL TX-
540 AM CDT SAT MAY 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RANDALL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3520 10195 3528 10213 3586 10193 3576 10162
TIME...MOT...LOC 1040Z 201DEG 32KT 3532 10200
$$
TXC341-375-091130-
/O.CON.KAMA.SV.W.0068.000000T0000Z-150509T1130Z/
MOORE TX-POTTER TX-
540 AM CDT SAT MAY 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL POTTER
AND SOUTHEASTERN MOORE COUNTIES UNTIL 630 AM CDT...
AT 539 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
BUSHLAND...AND MOVING NORTH AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT SOME
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MASTERSON... FOUR WAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3520 10195 3528 10213 3586 10193 3576 10162
TIME...MOT...LOC 1040Z 201DEG 32KT 3532 10200
HAIL...1.50IN
WIND...70MPH
$$
SCHNEIDER904
WWUS54 KAMA 091046
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
546 AM CDT SAT MAY 9 2015
TXC341-375-091130-
/O.CON.KAMA.SV.W.0068.000000T0000Z-150509T1130Z/
MOORE TX-POTTER TX-
546 AM CDT SAT MAY 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL POTTER
AND SOUTHEASTERN MOORE COUNTIES UNTIL 630 AM CDT...
AT 544 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF BUSHLAND...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
MASTERSON... FOUR WAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3524 10193 3533 10206 3586 10193 3576 10162
TIME...MOT...LOC 1046Z 209DEG 31KT 3535 10195
HAIL...1.25IN
WIND...60MPH
$$
SCHNEIDER572
WWUS54 KAMA 091054
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
554 AM CDT SAT MAY 9 2015
TXC341-375-091130-
/O.CON.KAMA.SV.W.0068.000000T0000Z-150509T1130Z/
MOORE TX-POTTER TX-
554 AM CDT SAT MAY 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL POTTER
AND SOUTHEASTERN MOORE COUNTIES UNTIL 630 AM CDT...
AT 552 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
VALLEY DE ORO...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. MINOR WIND
DAMAGE TO ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
MASTERSON... FOUR WAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3531 10189 3540 10204 3586 10193 3576 10162
TIME...MOT...LOC 1054Z 209DEG 31KT 3541 10191
HAIL...1.50IN
WIND...60MPH
$$
SCHNEIDER330
WWUS54 KAMA 091102
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
602 AM CDT SAT MAY 9 2015
TXC341-375-091130-
/O.CON.KAMA.SV.W.0068.000000T0000Z-150509T1130Z/
MOORE TX-POTTER TX-
602 AM CDT SAT MAY 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
POTTER AND SOUTHEASTERN MOORE COUNTIES UNTIL 630 AM CDT...
AT 600 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES EAST OF
VALLEY DE ORO...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
MASTERSON... FOUR WAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3534 10187 3542 10203 3586 10193 3576 10162
TIME...MOT...LOC 1103Z 209DEG 31KT 3548 10186
HAIL...1.25IN
WIND...60MPH
$$
SCHNEIDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:40 AM CDT, 44 minutes earlier.
Area forecast discussion, May 9, 4:40 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
440 AM CDT SAT MAY 9 2015
.DISCUSSION...
COLD FRONT FROM YESTERDAY WAS REINFORCED BY OUTFLOW...AND IS IN THE
PROCESS OF BEING OVERTAKEN BY INCOMING PACIFIC COLD FRONT.
SCATTERED TO NUMEROUS THUNDERSTORMS...SOME SEVERE...EXPECTED TODAY.
GOLF BALL HAIL MAIN THREAT THIS MORNING. SEVERE THREAT ENDS IN
SOUTHWEST TEXAS PANHANDLE THIS MORNING...WITH REMAINING AREA LIKELY
TO SEE HAIL UP TO BASEBALL SIZE...70 MPH WINDS AND ISOLATED
TORNADOES. HEAVY RAINS ALSO EXPECTED. THREAT ENDS ABRUPTLY BY 7 PM
WHEN MORE STABLE AIR ARRIVES WITH PACIFIC COLD FRONT.
REMAINDER OF FORECAST MUCH LESS EXTRAORDINARY. HAVE GENERALLY
FOLLOWED BLENDED GUIDANCE.
COCKRELL
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 78 45 73 43 67 / 50 5 5 10 5
BEAVER OK 73 47 70 42 67 / 70 10 5 10 5
BOISE CITY OK 76 43 64 38 65 / 40 10 5 20 5
BORGER TX 77 46 73 44 68 / 50 5 5 10 5
BOYS RANCH TX 81 44 74 43 69 / 30 5 5 10 5
CANYON TX 78 45 74 42 68 / 40 5 5 10 5
CLARENDON TX 78 50 76 46 68 / 60 5 5 10 0
DALHART TX 77 43 69 40 67 / 30 5 10 20 5
GUYMON OK 74 44 67 40 67 / 60 10 5 10 5
HEREFORD TX 78 43 75 42 69 / 30 5 5 10 5
LIPSCOMB TX 75 49 72 44 67 / 70 10 5 10 5
PAMPA TX 72 48 71 42 65 / 60 5 5 10 5
SHAMROCK TX 78 52 77 48 68 / 70 10 5 10 0
WELLINGTON TX 80 53 78 50 70 / 70 10 5 10 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARMSTRONG...COLLINGSWORTH...DONLEY...GRAY...WHEELER.
OK...NONE.
&&
11/03Hazardous weather outlook, May 9, 4:19 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 419 AM CDT SAT MAY 9 2015 OKZ001>003-TXZ001>020-092115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 419 AM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. AREAS OF FOG MAY REDUCE VISIBILITIES TO AROUND ONE MILE OR LESS THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES TODAY. SOME STORMS WILL LIKELY BECOME SEVERE THIS MORNING WITH GOLF BALL HAIL...60 MPH WINDS AND HEAVY RAIN BEING THE MAIN HAZARDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 AM FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THIS AFTERNOON...THE SEVERE THREAT WILL BE ACROSS THE NORTHEASTERN TWO THIRDS OF THE COMBINED PANHANDLES. BASEBALL HAIL...70 MPH WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALIZED FLOODING OR FLASH FLOODING MAY OCCUR WITH THE STRONGEST STORMS. A FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY THIS EVENING FOR THE SOUTHEAST TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHWEST PART OF THE COMBINED PANHANDLES SUNDAY NIGHT. MORE THUNDERSTORMS MAY DEVELOP TUESDAY THROUGH FRIDAY ACROSS MUCH OF THE AREA. IF STORMS FORM...THEY COULD BECOME STRONG TO MARGINALLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION TODAY. COCKRELL
In the hours before
Special weather statement, May 9, 3:38 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 338 AM CDT SAT MAY 9 2015 TXZ011-012-016-017-090945- DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX- 338 AM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL...EXTREME SOUTHWESTERN POTTER...OLDHAM AND DEAF SMITH COUNTIES UNTIL 445 AM CDT... AT 337 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTH OF RHEA...OR 31 MILES WEST OF HEREFORD...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... VEGA... SIMMS... BOOTLEG... WILDORADO... ADRIAN... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3556 10277 3516 10211 3474 10278 3475 10305 TIME...MOT...LOC 0838Z 214DEG 41KT 3475 10292 SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:38 AM CDT | Special Weather Statement | AMA | Deaf Smith, Oldham | 67 min |
| May 9, 4:23 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 67 min |
| May 9, 4:55 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Hartley, Oldham | 33 min |
| May 9, 6:04 AM CDT | Special Weather Statement | AMA | Armstrong, Randall | 56 min |
| May 9, 6:20 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| May 9, 6:28 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Gray | 62 min |
| May 9, 6:32 AM CDT | Special Weather Statement | AMA | Donley | 58 min |
| May 9, 6:36 AM CDT | Special Weather Statement | AMA | Carson, Gray | 54 min |
| May 9, 7:15 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson | 3 hr |
| May 9, 9:13 AM CDT | Areal Flood Advisory | AMA | Donley | 3 hr |
| May 9, 5:58 PM CDT | Special Weather Statement | AMA | Wheeler | 47 min |
| May 9, 6:11 PM CDT | Special Weather Statement | AMA | Ochiltree | 49 min |
| May 9, 6:27 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 46 min |
| May 9, 6:37 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 83 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.